MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539310
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was implanted during a bile duct stent placement procedure performed on (b)(6) 2025.During the procedure, when the device was passed over the guidewire and reached the papilla, it had already been released.However, the suture thread remained on the stent.Additionally, the flap on the hilar side had been cut (it was not dislodged inside the patient).The procedure was completed with a different device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable event of stent barb torn material.
 
Additional Manufacturer Narrative
Block b5 has been updated with the additional information received on march 26, 2025.Block h6: imdrf device code a0414 captures the reportable event of stent barb torn material.Block h11: a flexima biliary stent was received for analysis.Visual and microscopic examination found the guide catheter was bent, the push catheter suture hole and stent bard were torn.No other damages were noted to the device.Product analysis the reported event of stent bard torn and suture deployment issue.The investigation concluded that these events may have occurred due to difficulties during stent deployment.If the device experienced pressure during deployment, possibly due to the physician's technique, the push catheter's suture hole could have torn from the pressure exerted by the suture, leading to deployment failure.Additionally, the catheter may have bent under the same pressure.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was implanted during a bile duct stent placement procedure performed on (b)(6) 2025.During the procedure, when the device was passed over the guidewire and reached the papilla, it had already been released.However, the suture thread remained on the stent.Additionally, the flap on the hilar side had been cut (it was not dislodged inside the patient).The procedure was completed with a different device.There were no patient complications reported as a result of this event.Additional information received on march 26, 2020.The flexima biliary stent was placed to treat a stricture in the common bile duct.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable event of stent barb torn material.Block h11: a flexima biliary stent was received for analysis.Visual and microscopic examination found the guide catheter was bent, the push catheter suture hole and stent barb were torn.No other damages were noted to the device.Product analysis confirmed the suture deployment issue, as the push catheter's suture hole was torn.The reported event of a torn stent barb was also verified.It's possible that the barb was torn during the technique used when inserting the stent into the scope or while placing the device into the anatomy.This may have caused the stent to deploy early from the delivery system.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was implanted during a bile duct stent placement procedure performed on (b)(6) 2025.During the procedure, when the device was passed over the guidewire and reached the papilla, it had already been released.However, the suture thread remained on the stent.Additionally, the flap on the hilar side had been cut (it was not dislodged inside the patient).The procedure was completed with a different device.There were no patient complications reported as a result of this event.Additional information received on march 26, 2020 the flexima biliary stent was placed to treat a stricture in the common bile duct.

Brand Name
FLEXIMA? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21520837
Report Number3005099803-2025-00771
Device Sequence Number15566967
Product Code FGE
UDI-Device Identifier08714729162629
UDI-Public(01)08714729162629(17)270919(10)34885075
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00539310
Device Catalogue NumberM00539310
Device Lot Number0034885075
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer03/26/2025
05/09/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date04/18/2025
06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown